Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Oct 8, 2021, 2:14 PM CDT. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 2:14 PM CDT (19:14 UTC)
- Expired
- Oct 8, 2021, 3:30 PM CDT
- In force
- 76 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 30
The radar
The San Juan radar (TJUA), 109 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
473
WWCA82 TJSJ 081914
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
314 PM AST Fri Oct 8 2021
PRZ009-010-082030-
Mayaguez and Vicinity PR-Western Interior PR-
314 PM AST Fri Oct 8 2021
...A strong thunderstorm will impact portions of San Sebastian,
Moca and Aguada Municipalities through 430 PM AST...
At 312 PM AST, Doppler radar was tracking a strong thunderstorm over
San Sebastian, moving west at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1839 6703 1837 6689 1826 6691 1829 6704
1831 6705 1832 6712 1831 6718 1837 6724
1841 6717 1838 6714 1843 6711 1846 6706
TIME...MOT...LOC 1912Z 104DEG 6KT 1835 6699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Oct 8, 10:42 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 8, 10:42 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1142 AM AST Fri Oct 8 2021 .UPDATE...Satellite imagery showed the Saharan Air Layer moving across the northeast Caribbean region and a tropical wave well south of Puerto Rico this morning. The suspended aerosols are producing hazy skies across the local islands today. As a result, the visibilities are lower than normal, ranging between 6 to 9 miles in Puerto Rico and the U.S. Virgin Islands. In terms of precipitation, limited shower activity is anticipated across most of the forecast area except the central interior and western Puerto Rico where local induced showers and thunderstorms are possible late in the afternoon. The drier pattern will continue the rest of the weekend, followed by a wetter pattern likely for the next week. No changes were introduced to the forecast package as it remains in line with the latest thinking. && .AVIATION...VFR conditions will continue through Sunday. Visibilities are reduced due to the presence of Saharan Dust. VIS have ranged between 6-9 SM in PR/USVI, with lower VIS in TNCM/TKPK. SHRA possible near TJBQ and TJMZ between 19Z-22Z. Winds will remain from the east at 10-20 kts. && .MARINE...Local buoys are reporting typical marine conditions with seas ranging between 3-5 feet. Seas will increase slightly Sunday and early next week when a long period northerly swell moves across the waters, increasing the risk of rip currents to high. && .PREV DISCUSSION... /issued 500 AM AST Fri Oct 8 2021/ SYNOPSIS...A drier than normal air mass with a Saharan Air Layer will prevail across the local area into the upcoming weekend with convection limited mostly to western Puerto Rico during the afternoon hours. A wet weather pattern appears likely during most of next week. SHORT TERM...Today through Sunday... Saharan dust is moving in, which will cause hazy skies today and on Saturday, although the Saharan dust concentration is lower on Saturday and thus is not expected to be quite as hazy as today. A moderate easterly wind flow will prevail through the short term period. Along with the Saharan dust, a much drier than normal air mass is expected through the short term forecast period, with Precipitable Water values generally around the 25th percentile of normal. However, a few brief patches of moisture will be moving through but the impact is not expected to be more than brief showers over the local waters, USVI and portions of eastern and northern Puerto Rico during the overnight and early morning hours. An upper level trough is expected to prevail over the local area through the short term period, which could aid in the development of brief thunderstorms. That being said, the areas with showers and thunderstorms may be limited with as much dry air as we are expecting. The areas with the best chance of thunderstorms are across western PR in areas of sea breeze convergence in the afternoon hours. With the possible shower and thunderstorm activity this afternoon, ponding of water in poor drainage areas is expected, but some urban flooding is also possible. As far as temperatures, we can expect near normal to slightly higher than normal highs and lows. Daytime highs in the lower 90s across the lower elevations, with heat indices near or slightly above 100 in some areas. Overnight lows in the mid 70s to near 80 across the lower elevations. The higher elevations could observe highs and lows about 5 to 10 degrees cooler than the lower elevations, even slightly cooler in a few isolated areas. LONG TERM...Monday through Saturday... A wet weather pattern continues to appear likely during the long- term period. On Monday, a vigorous tropical wave will move over the area. This will result in widespread shower and thunderstorm activity, with activity concentrated across eastern Puerto Rico and the USVI during the morning hours followed by enhanced convective activity over mainland Puerto Rico during the afternoon hours. By Tuesday, a mid and upper-level trough will become cutoff and amplify over Cuba, inducing a broad low-level trough north of Hispanola. This feature will induce a deep southerly flow, tapping deep tropical moisture from the Intertropical Convergence Zone (ITCZ) into the local area. This overall pattern is expected to prevail through the rest of the long term period, helping to support a moist and unstable air mass. In fact, model guidance suggests precipitable water values fluctuating between 2.1 and 2.5 inches during the period, which are between the 75th to 99th percentile for this time of the year. Therefore, conditions at this time appear favorable for deep and organized convective activity to develop and affect the local area with the potential for portions of the area to observe significant rainfall activity with an enhanced threat for flooding and mudslides. Given that this potential rainy pattern is still in the long term period, there are still some uncertainties in the overall details of where the heaviest rainfall activity will occur and how significant it will be. AVIATION...VFR conditions expected across the local terminals through the forecast period. However, -SHRA will be observed across the local flying area, causing VCSH through the morning at the local terminals. After 08/17Z SHRA and ISOLD TSRA expected across western and PR, possibly causing VCTS at TJBQ. Winds will continue either variable or from the east at 10 KT or less through 08/12Z, increasing up to 15 KT, mainly from the east but with sea breeze variations after 08/14z. MARINE...Mainly tranquil marine conditions with seas of up to 5 feet and winds of up to 15 knots will prevail across the regional waters for today. Choppier marine conditions can be expected during the upcoming weekend as a northeasterly swell with a 12-14 second period invades the area. For beachgoers, there is a moderate risk of rip currents for most of the local beaches, except for those beaches located from the western to south- central coast of Puerto Rico, where the risk will be low. The rip current risk will increase to high across the north-facing beaches of Puerto Rico and Culebra as well as the eastern tip of Saint Croix during the upcoming weekend as the aformentioned northeasterly swell invades the local waters. FIRE WEATHER...Latest surface observations indicate KBDI values across Cabo Rojo and Guanica at 550 and 568, respectively. A drier air mass is expected to prevail for today and this will cause relative humidity values to drop into the lower to middle 50. Although sustained winds may remain below 15 mph, frequent gusts of greater than 20 mph can be expected. As a result of all of these factors, there is an elevated fire danger risk in the southwestern coastal plains of Puerto Rico for today. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 78 90 77 / 30 10 20 20 STT 89 79 89 78 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...EM LONG TERM....OM PUBLIC DESK...OM
Hazardous weather outlook, Oct 8, 3:54 AM CDT, 10 hours 20 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 451 AM AST viernes 8 de octubre de 2021 AMZ710>745-PRZ001>013-090900- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 451 AM AST viernes 8 de octubre de 2021 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe una probabilidad de tronadas con lluvia fuerte esta tarde a traves de porciones del oeste de Puerto Rico. .Inundaciones...Lluvia fuerte pudiera resultar en acumulacion de agua en carreteras y en areas de pobre drenaje al igual que inundaciones urbanas y riachuelos menores. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y sureste de Puerto Rico, al igual que todas las playas de Vieques y Culebra. .Calor...Se espera indice de calor de entre 100 y 105 grados a traves de las localidades costeras, especialmente a traves de porciones del norte y este de Puerto Rico. .Dias dos hasta el siete...sabado a jueves Se esperan condiciones maritimas picadas para la ultima parte del proximo fin de semana aumentando el potencial de peligro en el oleaje y corrientes marinas. Para la proxima semana se espera un aumento en la humedad en los niveles bajos aumentando el potencial de moderado a alto de inundaciones a traves del area de pronostico. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-090900- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 451 AM AST viernes 8 de octubre de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas locales de San Tomas y Santa Cruz. .Calor...Se espera indice de calor de entre 100 y 105 grados a traves de las areas mas bajas. .Dias dos hasta el siete...sabado a jueves Se esperan condiciones maritimas picadas para la ultima parte del proximo fin de semana aumentando el potencial de peligro en el oleaje y corrientes marinas a traves de las aguas locales. Para la proxima semana se espera un aumento en la humedad en los niveles bajos aumentando el potencial de moderado a alto de inundaciones a traves del area de pronostico. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Oct 8, 2:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
314 PM AST Fri Oct 8 2021
PRZ009-010-082030-
Mayaguez and Vicinity PR-Western Interior PR-
314 PM AST Fri Oct 8 2021
...A strong thunderstorm will impact portions of San Sebastian,
Moca and Aguada Municipalities through 430 PM AST...
At 312 PM AST, Doppler radar was tracking a strong thunderstorm over
San Sebastian, moving west at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1839 6703 1837 6689 1826 6691 1829 6704
1831 6705 1832 6712 1831 6718 1837 6724
1841 6717 1838 6714 1843 6711 1846 6706
TIME...MOT...LOC 1912Z 104DEG 6KT 1835 6699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CAMThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:00 PM CDT | Rip Current Statement | JSJ | 3 days |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.